Alert archive / Iowa / Winter Weather Advisories in 2018

Winter Weather Advisory 21, NWS Des Moines, IA

April 15, 2018Crawford County, Iowa

NWS Des Moines, IA issued this winter weather advisory at Apr 15, 2018, 3:56 AM CDT for Crawford County, Iowa. It took effect at Apr 15, 2018, 1:00 PM CDT. It was in force for .

The area

The counties it named.

The facts

Issued
Apr 15, 2018, 3:56 AM CDT (08:56 UTC)
In effect from
Apr 15, 2018, 1:00 PM CDT
Expired
Apr 15, 2018, 6:12 AM CDT
In force
Issued by
NWS Des Moines, IA

County Crawford County, IA

The radar

The Omaha radar (KOAX), 114 km from the middle of the area, began a volume at 08:58 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Omaha, NE (KOAX), launched 00:00Z, 8.9 hours before the alert went out and 114 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Omaha, NE at 00:00Z on 2018-04-15Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Omaha, NE at 00:00Z on 2018-04-15The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 21 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
618 m above ground
0-6 km bulk shear
15 kt
0-1 km storm-relative helicity
21 m²/s²
0-3 km storm-relative helicity
256 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

537 
WWUS43 KDMX 150856
WSWDMX

URGENT - WINTER WEATHER MESSAGE
National Weather Service Des Moines IA
356 AM CDT Sun Apr 15 2018

...Snow And Brisk Wind To Continue Across Iowa Through Much Of
Today...

.The storm system is beginning to push east. As such winds have 
let up some and visibilities have come up. While blizzard 
conditions are no longer being met, snow and blustery winds will 
continue today...reducing visibilities at times and creating 
difficult travel through mid afternoon. 

IAZ004>006-015-016-023-024-033-034-151700-
/O.CAN.KDMX.BZ.W.0002.000000T0000Z-180415T1200Z/
/O.EXB.KDMX.WW.Y.0020.000000T0000Z-180415T2100Z/
Emmet-Kossuth-Winnebago-Palo Alto-Hancock-Pocahontas-Humboldt-Sac-
Calhoun-
Including the cities of Estherville, Algona, Forest City, 
Lake Mills, Emmetsburg, Garner, Britt, Kanawha, Pocahontas, 
Laurens, Rolfe, Fonda, Gilmore City, Humboldt, Sac City, 
Lake View, Odebolt, Wall Lake, Schaller, Early, Rockwell City, 
Manson, Lake City, and Pomeroy
356 AM CDT Sun Apr 15 2018

...WINTER WEATHER ADVISORY IN EFFECT UNTIL 4 PM CDT THIS
AFTERNOON...
...BLIZZARD WARNING IS CANCELLED...

* WHAT...Snow and blowing snow. Additional snow accumulations of 1
  to 3 inches are expected. Visibility between 1 and 3 miles will
  be common.

* WHERE...Northwest into North Central Iowa.

* WHEN...Until 4 PM CDT this afternoon.

* ADDITIONAL DETAILS...Plan on slippery road conditions. Expect 
  reduced visibilities at times.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Winter Weather Advisory for snow means periods of snow will
cause primarily travel difficulties. Expect snow covered roads
and limited visibilities, and use caution while driving. The
latest road conditions for the state you are calling from can be
obtained by calling 5 1 1.

&&

$$

IAZ007-017-151700-
/O.CAN.KDMX.BZ.W.0002.000000T0000Z-180415T1200Z/
/O.EXT.KDMX.WW.Y.0020.180415T0856Z-180415T2100Z/
Worth-Cerro Gordo-
Including the cities of Northwood, Manly, Mason City, 
and Clear Lake
356 AM CDT Sun Apr 15 2018

...WINTER WEATHER ADVISORY NOW IN EFFECT UNTIL 4 PM CDT THIS
AFTERNOON...
...BLIZZARD WARNING IS CANCELLED...

* WHAT...Snow and blowing snow. Additional snow accumulations of 2
  to 4 inches are expected. Visibility around 1 mile this morning
  and 1 to 3 miles this afternoon.

* WHERE...Northern Iowa.

* WHEN...Until 4 PM CDT this afternoon.

* ADDITIONAL DETAILS...Plan on slippery road conditions. Expect 
  reduced visibilities at times.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Winter Weather Advisory for snow means periods of snow will
cause primarily travel difficulties. Expect snow covered roads
and limited visibilities, and use caution while driving. The
latest road conditions for the state you are calling from can be
obtained by calling 5 1 1.

&&

$$

IAZ044-151700-
/O.CAN.KDMX.WW.Y.0020.000000T0000Z-180415T1200Z/
/O.NEW.KDMX.WW.Y.0021.180415T1800Z-180415T2100Z/
Crawford-
Including the city of Denison
356 AM CDT Sun Apr 15 2018

...WINTER WEATHER ADVISORY IN EFFECT FROM 1 PM TO 4 PM CDT THIS
AFTERNOON...

* WHAT...Snow expected mainly this afternoon with brisk wind.
  Total snow accumulations of up to one half inch are expected but
  wind this afternoon will reduce visibility.

* WHERE...Western Iowa.

* WHEN...From 1 PM to 4 PM CDT this afternoon.

* ADDITIONAL DETAILS...Plan on slippery road conditions. Expect 
  reduced visibilities at times.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Winter Weather Advisory for snow means periods of snow will
cause primarily travel difficulties. Expect snow covered roads
and limited visibilities, and use caution while driving. The
latest road conditions for the state you are calling from can be
obtained by calling 5 1 1.

&&

$$

IAZ057-151000-
/O.CAN.KDMX.WW.Y.0020.000000T0000Z-180415T1200Z/
Audubon-
Including the cities of Audubon and Exira
356 AM CDT Sun Apr 15 2018

...WINTER WEATHER ADVISORY IS CANCELLED...

Light snow will continue off and on through mid morning with
little additional accumulation. Accumulating snow is expected just
to the east of Audubon County through at least early afternoon.

$$

IAZ050-151700-
/O.EXB.KDMX.WW.Y.0020.000000T0000Z-180415T2100Z/
Tama-
Including the cities of Tama, Toledo, Traer, Dysart, 
and Gladbrook
356 AM CDT Sun Apr 15 2018

...WINTER WEATHER ADVISORY IN EFFECT UNTIL 4 PM CDT THIS
AFTERNOON...

* WHAT...After a brief period of mixed precipitation early this
  morning, precipitation will change to all snow. Additional snow
  accumulations of 1 to 3 inches and a light glaze of ice are
  expected. Brisk wind along with the snow will reduce visibility
  to a mile at times. 

* WHERE...East Central Iowa.

* WHEN...Until 4 PM CDT this afternoon.

* ADDITIONAL DETAILS...Plan on slippery road conditions. Expect 
  reduced visibilities at times.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Winter Weather Advisory means that periods of snow, sleet or
freezing rain will cause travel difficulties. Expect slippery
roads and limited visibilities, and use caution while driving.
The latest road conditions for the state you are calling from can
be obtained by calling 5 1 1.

&&

$$

IAZ061-074-084-151700-
/O.EXA.KDMX.WW.Y.0020.000000T0000Z-180415T1800Z/
Jasper-Marion-Lucas-
Including the cities of Newton, Pella, Knoxville, and Chariton
356 AM CDT Sun Apr 15 2018

...WINTER WEATHER ADVISORY IN EFFECT UNTIL 1 PM CDT THIS
AFTERNOON...

* WHAT...Mixed precipitation early this morning changing to snow.
  Additional snow accumulations of up to 2 inches and a light
  glaze of ice are expected. Brisk wind may reduce visibility to a
  mile at times.

* WHERE...East Central and Portions of Southeast Iowa.

* WHEN...Until 1 PM CDT this afternoon.

* ADDITIONAL DETAILS...Plan on slippery road conditions. Expect 
  reduced visibilities at times.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Winter Weather Advisory means that periods of snow, sleet or
freezing rain will cause travel difficulties. Expect slippery
roads and limited visibilities, and use caution while driving.
The latest road conditions for the state you are calling from can
be obtained by calling 5 1 1.

&&

$$

IAZ025>028-035>039-045>049-151700-
/O.EXT.KDMX.WW.Y.0020.000000T0000Z-180415T2100Z/
Wright-Franklin-Butler-Bremer-Webster-Hamilton-Hardin-Grundy-
Black Hawk-Carroll-Greene-Boone-Story-Marshall-
Including the cities of Eagle Grove, Clarion, Belmond, Hampton, 
Parkersburg, Clarksville, Shell Rock, Greene, Aplington, Allison,
Dumont, Waverly, Fort Dodge, Webster City, Iowa Falls, Eldora, 
Ackley, Grundy Center, Reinbeck, Conrad, Dike, Wellsburg, 
Waterloo, Cedar Falls, Carroll, Jefferson, Boone, Ames, 
and Marshalltown
356 AM CDT Sun Apr 15 2018

...WINTER WEATHER ADVISORY NOW IN EFFECT UNTIL 4 PM CDT THIS
AFTERNOON...

* WHAT...Mixed precipitation mainly over far eastern portions
  early this morning, changing to snow. Additional snow
  accumulations of 1 to 3 inches and a light glaze of ice are
  expected. Brisk wind may reduce visibility to 1 mile at times.

* WHERE...Portions of North-Central to Northeast Iowa.

* WHEN...Until 4 PM CDT this afternoon.

* ADDITIONAL DETAILS...Plan on slippery road conditions. Expect 
  reduced visibilities at times.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Winter Weather Advisory means that periods of snow, sleet or
freezing rain will cause travel difficulties. Expect slippery
roads and limited visibilities, and use caution while driving.
The latest road conditions for the state you are calling from can
be obtained by calling 5 1 1.

&&

$$

IAZ058>060-071>073-082-083-151700-
/O.EXT.KDMX.WW.Y.0020.000000T0000Z-180415T1800Z/
Guthrie-Dallas-Polk-Adair-Madison-Warren-Union-Clarke-
Including the cities of Guthrie Center, Panora, Bayard, Casey, 
Perry, Waukee, Adel, Des Moines, Greenfield, Stuart, Adair, 
Fontanelle, Winterset, Earlham, Indianola, Norwalk, Carlisle, 
Creston, and Osceola
356 AM CDT Sun Apr 15 2018

...WINTER WEATHER ADVISORY NOW IN EFFECT UNTIL 1 PM CDT THIS
AFTERNOON...

* WHAT...Snow. Additional snow accumulations of up to two inches
  are expected. Snow and brisk wind may reduce visibility to 1
  mile at times through at least mid morning.

* WHERE...A portion of south central into southwest Iowa.

* WHEN...Until 1 PM CDT this afternoon.

* ADDITIONAL DETAILS...Plan on slippery road conditions. Expect 
  reduced visibilities at times.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Winter Weather Advisory for snow means periods of snow will
cause primarily travel difficulties. Expect snow covered roads
and limited visibilities, and use caution while driving. The
latest road conditions for the state you are calling from can be
obtained by calling 5 1 1.

&&

$$

FAB

For more information from the National Weather Service visit
http://weather.gov/desmoines
1 follow-up statement
052 
WWUS43 KDMX 151112
WSWDMX

URGENT - WINTER WEATHER MESSAGE
National Weather Service Des Moines IA
612 AM CDT Sun Apr 15 2018

...Snow And Brisk Wind To Continue Across Iowa Through Much Of
Today...

.The storm system is beginning to push east. As such winds have
let up some and visibilities have come up. While blizzard
conditions are no longer being met, snow and blustery winds will
continue today...reducing visibilities at times and creating
hazardous travel through mid to late afternoon.

IAZ058-071-072-082-083-151215-
/O.CAN.KDMX.WW.Y.0020.000000T0000Z-180415T1800Z/
Guthrie-Adair-Madison-Union-Clarke-
Including the cities of Guthrie Center, Panora, Bayard, Casey, 
Greenfield, Stuart, Adair, Fontanelle, Winterset, Earlham, 
Creston, and Osceola
612 AM CDT Sun Apr 15 2018

...WINTER WEATHER ADVISORY IS CANCELLED...

Although there will be periods of light snow this morning, the
main impacts of this storm have pushed east. The winter weather
advisory has been cancelled as a result. 

$$

IAZ045-151215-
/O.CAN.KDMX.WW.Y.0020.000000T0000Z-180415T2100Z/
Carroll-
Including the city of Carroll
612 AM CDT Sun Apr 15 2018

...WINTER WEATHER ADVISORY IS CANCELLED...

Although there will be periods of light snow this morning, the
main impacts of this storm have pushed east. The winter weather
advisory has been cancelled as a result.
 
$$

IAZ044-151215-
/O.CAN.KDMX.WW.Y.0021.180415T1800Z-180415T2100Z/
Crawford-
Including the city of Denison
612 AM CDT Sun Apr 15 2018

...WINTER WEATHER ADVISORY IS CANCELLED...

Although there will be periods of light snow this morning, the
main impacts of this storm have pushed east. The winter weather
advisory has been cancelled as a result.

$$

IAZ062-075-085-086-151800-
/O.EXA.KDMX.WW.Y.0020.000000T0000Z-180415T1800Z/
Poweshiek-Mahaska-Monroe-Wapello-
Including the cities of Grinnell, Oskaloosa, Albia, and Ottumwa
612 AM CDT Sun Apr 15 2018

...WINTER WEATHER ADVISORY IN EFFECT UNTIL 1 PM CDT THIS
AFTERNOON...

* WHAT...Snow and brisk wind. Additional snow accumulations of up
  to two inches are expected. Brisk wind along with the snow will
  reduce visibility to a mile at times and create hazardous 
  travel.

* WHERE...Central into Southeast Iowa.

* WHEN...Until 1 PM CDT this afternoon.

* ADDITIONAL DETAILS...Plan on slippery road conditions. Expect 
  reduced visibilities at times.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Winter Weather Advisory means that periods of snow, sleet or
freezing rain will cause travel difficulties. Expect slippery
roads and limited visibilities, and use caution while driving.
The latest road conditions for the state you are calling from can
be obtained by calling 5 1 1.

&&

$$

IAZ004>007-015>017-023>028-033>039-046>050-151915-
/O.EXT.KDMX.WW.Y.0020.000000T0000Z-180415T2200Z/
Emmet-Kossuth-Winnebago-Worth-Palo Alto-Hancock-Cerro Gordo-
Pocahontas-Humboldt-Wright-Franklin-Butler-Bremer-Sac-Calhoun-
Webster-Hamilton-Hardin-Grundy-Black Hawk-Greene-Boone-Story-
Marshall-Tama-
Including the cities of Estherville, Algona, Forest City, 
Lake Mills, Northwood, Manly, Emmetsburg, Garner, Britt, Kanawha,
Mason City, Clear Lake, Pocahontas, Laurens, Rolfe, Fonda, 
Gilmore City, Humboldt, Eagle Grove, Clarion, Belmond, Hampton, 
Parkersburg, Clarksville, Shell Rock, Greene, Aplington, Allison,
Dumont, Waverly, Sac City, Lake View, Odebolt, Wall Lake, 
Schaller, Early, Rockwell City, Manson, Lake City, Pomeroy, 
Fort Dodge, Webster City, Iowa Falls, Eldora, Ackley, 
Grundy Center, Reinbeck, Conrad, Dike, Wellsburg, Waterloo, 
Cedar Falls, Jefferson, Boone, Ames, Marshalltown, Tama, Toledo, 
Traer, Dysart, and Gladbrook
612 AM CDT Sun Apr 15 2018

...WINTER WEATHER ADVISORY NOW IN EFFECT UNTIL 5 PM CDT THIS
AFTERNOON...

* WHAT...Periods of snow and brisk wind. Additional snow
  accumulations of 1 to 3 inches. Brisk wind will reduce
  visibility to a mile at times and create hazardous travel.

* WHERE...Portions of North-Central to Northeast Iowa.

* WHEN...Until 5 PM CDT this afternoon.

* ADDITIONAL DETAILS...Plan on slippery road conditions. Expect 
  reduced visibilities at times.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Winter Weather Advisory means that periods of snow, sleet or
freezing rain will cause travel difficulties. Expect slippery
roads and limited visibilities, and use caution while driving.
The latest road conditions for the state you are calling from can
be obtained by calling 5 1 1.

&&

$$

IAZ059>061-073-074-084-151800-
/O.CON.KDMX.WW.Y.0020.000000T0000Z-180415T1800Z/
Dallas-Polk-Jasper-Warren-Marion-Lucas-
Including the cities of Perry, Waukee, Adel, Des Moines, Newton, 
Indianola, Norwalk, Carlisle, Pella, Knoxville, and Chariton
612 AM CDT Sun Apr 15 2018

...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 1 PM CDT THIS
AFTERNOON...

* WHAT...Snow and brisk wind. Additional snow accumulations of up
  to 2 inches. The snow and brisk wind will reduce visibility to a
  mile at times and create hazardous travel. 

* WHERE...East Central and Portions of Southeast Iowa.

* WHEN...Until 1 PM CDT this afternoon.

* ADDITIONAL DETAILS...Plan on slippery road conditions. Expect 
  reduced visibilities at times.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Winter Weather Advisory means that periods of snow, sleet or
freezing rain will cause travel difficulties. Expect slippery
roads and limited visibilities, and use caution while driving.
The latest road conditions for the state you are calling from can
be obtained by calling 5 1 1.

&&

$$

FAB

For more information from the National Weather Service visit
http://weather.gov/desmoines

What forecasters said that day

The local office's own words before this winter weather advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Des Moines, IA wrote its last area forecast discussion before this winter weather advisory went out at Apr 14, 11:38 PM CDT, 4 hours 18 minutes earlier.

Area forecast discussion, Apr 14, 11:38 PM CDT, 4 hours 18 minutes before
Area Forecast Discussion
National Weather Service Des Moines IA
1138 PM CDT Sat Apr 14 2018

.UPDATE...
Issued at 847 PM CDT Sat Apr 14 2018

Updated forecast over the next few hours to include a freezing
rain/snow over parts of western and northern Iowa. As the mid-
level dry slot remains over the area, GOES-16 cloud top phase
product indicates mostly supercooled water droplets. This means
no little to no ice is being introduced into the cloud column at
this time, which is verified by freezing rain visible on webcams
and surface obs. A light icing is possible, which would only
exacerbate ongoing travel issues. Still expecting a transition to
more widespread snowfall over the next few hours as lift
increases with the approach of a PV aloft, especially in the
strengthening zone of mid-level fgen stretching from southwest
through north central Iowa. The rain/snow line will march
toward the MO border tonight as winds become northeasterly and
advect cooler air southward.

&&

.SHORT TERM.../Tonight through Sunday/
Issued at 345 PM CDT Sat Apr 14 2018

Broad area of low pressure to the south of Iowa with the upper PV
anomaly to the southwest of Iowa with several embedded short waves
still rotating within the system. Several rounds of convection
lifted from south to north across Iowa this morning into the early
afternoon followed by dry slotting into central Iowa. The latest
water vapor imagery continues to show a broad swath of Gulf moisture
lifting north within the warm conveyor, a portion of which is
wrapping to the northeast then around the winter storm system impact
Iowa, keeping a TROWAL into northwest Iowa now then will gradually
shift east through Sunday. Intense snowfall rates across far
northern Iowa so far today along with wind gusts of 40 to 50 mph
common, creating a broad area of blizzard like conditions. The wind
has remained strong but has settled some over northern Iowa this
afternoon, however, expect the wind to increase again through the
evening as cold advection arrives and deepens the mixing. The
combination the increased mixing and a pressure gradient of 35 to 50
ubars/km through much of the night will keep wind gusts of 35 to 45
mph common. This will keep the blizzard threat ongoing.

As previously mentioned, the dry slot has moved through much of the
area though expect precipitation to fill back in from the west as
another short wave lifts into the area. Some of this could become
convective again and some suggestions, a swatch of 1 to 4 inches
could develop from Ames into the Des Moines Metro.  Thus have
expanded the Winter Weather Advisory to include these areas. Some
freezing drizzle is possible this evening before ice introduction
arrives from the west. Road temperatures should cool quickly this
evening once precipitation begins again and darkness arrives which
will increase the freezing drizzle threat where ice aloft is
lacking.

Gusty northwest winds and periods of snow showers is likely on
Sunday. Some convective elements and possibly the development of
horizontal convective rolls will occur in response. This could bring
additional accumulating snow and some blowing snow. High
temperatures will be in the upper 20s to mid 30s so a very cold mid
April day.

.LONG TERM.../Sunday night through Saturday/
Issued at 345 PM CDT Sat Apr 14 2018

Upper level closed low pressure will be moving into Illinois and
into the upper Ohio River Valley Sunday night into Monday. This will
allow subsidence to begin to overspread the state from west to east
that will cause the lingering snow to end in a similar fashion
Sunday night. Cloud cover will persist over eastern Iowa, but
clearing will begin to arrive over western into central Iowa after
midnight toward daybreak Monday. This clearing may help temperatures
to really fall off toward Monday morning; however, a mitigating
factor will be winds from the northwest that will still be averaging
10 to 15 mph that will keep the boundary layer well mixed.
Regardless, low temperatures by Monday morning will be unseasonably
cold and still near if not record values. After the cold start, high
pressure will slide into Iowa and this will allow skies to further
clear and for ample sunshine. Highs will be 15 to 20 degrees below
their climatological values in the upper 50s to near 60 degrees.

Weak ridging will pass overhead Tuesday with temperatures 10 degrees
or so warmer than Monday in snow free areas. The next shortwave
trough will be cresting the Rockies by late Tuesday with surface
cyclogenesis east of the central Rockies. GFS and CMC are about 6 to
12 hours faster and a bit farther south than the ECMWF. GFS has had
rather good internal consistency run to run while the ECMWF has been
slowing down the progression of the low. The ECMWF at this time
continues to favor more snow while the GFS/CMC has rain/snow mix to
snow overnight Tuesday and back to rain/snow Wednesday morning. At
this time, favor the latter solution with better consistency.

High pressure will cross the area Thursday into Friday while the
next upper level low pressure arrives over the southwestern US. Low
pressure should form sometime late Friday or Saturday morning over
the central or southern Plains drawing warmer and moister air toward
the region. This will bring rain perhaps mixed with snow later
Friday into Saturday back to the state.

&&

.AVIATION.../For the 06Z TAFS through 06Z Sunday night/
Issued at 1133 PM CDT Sat Apr 14 2018

Little change to the latest TAF update. Widespread winter weather
will persist through the overnight hours and into Sunday morning.
This will keep most terminals at or below IFR prevailing
conditions, but some parts of north central Iowa may see LIFR
conditions at times due to 1/4 mile visibility in the more intense
snow and blowing snow. Although the snowfall coverage will
improve tomorrow, cigs generally around 1000 to 2000 feet will
hang around through much of the day. Additional scattered snowfall
activity may redevelop tomorrow afternoon, but low predictability
in the coverage and impact precludes any mention in the TAF at
this point.

&&

.HYDROLOGY...
Issued at 345 PM CDT Sat Apr 14 2018

Assimilation of CoCoRaHS, COOP, and MRMS data indicate that since
early Friday morning through mid-afternoon Saturday that portions
of north central Iowa have received between 1 to 2 inches of
liquid precipitation with isolated amounts around 3 inches. Over
portions of west central and southwest Iowa, 0.5 to 1.5 inches of
liquid precipitation has fallen as well. Current forecast for
additional liquid precipitation from tonight through Sunday night
is generally between a quarter to isolated pockets of a half inch
with much of this falling as snow over northern Iowa.

Rivers have begun to respond in some basins over northern Iowa to
the recently fallen precipitation with mostly in bank rises so far.
However, as runoff and later snowmelt route into streams and rivers,
will see some river forecast points in the Cedar, Iowa, and Des
Moines River basins near or exceed flood stage along and north of
Highway 20. The exception will be the Des Moines River at Fleur
Drive and Southeast 6th Street, which may come within 3 or 4 feet of
flood stage.

&&

.DMX WATCHES/WARNINGS/ADVISORIES...
Winter Weather Advisory until 7 AM CDT Sunday for IAZ025-035-036-
044>049-057>060.

Blizzard Warning until 7 AM CDT Sunday for IAZ004>007-015>017-
023-024-033-034.

Winter Weather Advisory from 7 AM to 1 PM CDT Sunday for IAZ007-
017.

Winter Weather Advisory until 1 PM CDT Sunday for IAZ026>028-
037>039.

&&

UPDATE...Martin
SHORT TERM...Donavon
LONG TERM...Ansorge
AVIATION...Martin
HYDROLOGY...Ansorge
Hazardous weather outlook, Apr 14, 5:17 PM CDT, 10 hours 39 minutes before
Hazardous Weather Outlook
National Weather Service Des Moines IA
517 PM CDT Sat Apr 14 2018

IAZ004>007-015>017-023>028-033>039-044>050-057>062-152230-
Emmet-Kossuth-Winnebago-Worth-Palo Alto-Hancock-Cerro Gordo-
Pocahontas-Humboldt-Wright-Franklin-Butler-Bremer-Sac-Calhoun-
Webster-Hamilton-Hardin-Grundy-Black Hawk-Crawford-Carroll-Greene-
Boone-Story-Marshall-Tama-Audubon-Guthrie-Dallas-Polk-Jasper-
Poweshiek-
517 PM CDT Sat Apr 14 2018

This Hazardous Weather Outlook is for portions of central Iowa.

.DAY ONE...Tonight

A Blizzard Warning and Winter Weather Advisory are in effect for
the area. Please refer to the National Weather Service website at
weather.gov/desmoines for further details.

.DAYS TWO THROUGH SEVEN...Sunday through Friday

A Winter Weather Advisory is in effect for parts of northern Iowa
Sunday morning. Please refer to the National Weather Service
website at weather.gov/desmoines for further details.

Some rivers over northern Iowa have risen or will rise to near or
above flood stage from this weekend into the middle of next week.
Please refer to the National Weather Service website at
weather.gov/desmoines for additional details and any flood
warnings.

Additional snow may fall over the area Tuesday night into Wednesday
with some potential for accumulating snow, mainly across northern
Iowa.

.SPOTTER INFORMATION STATEMENT...

Spotters will not be needed. Snowfall reports are always
appreciated.

IAZ070>075-081>086-092>097-152230-
Cass-Adair-Madison-Warren-Marion-Mahaska-Adams-Union-Clarke-Lucas-
Monroe-Wapello-Taylor-Ringgold-Decatur-Wayne-Appanoose-Davis-
517 PM CDT Sat Apr 14 2018

This Hazardous Weather Outlook is for portions of central Iowa.

.DAY ONE...Tonight

Gusty winds will continue through the night, along with the
potential for light snow accumulations. Reductions in visibility
and slick roads are possible, but widespread significant travel
impacts are not likely.

.DAYS TWO THROUGH SEVEN...Sunday through Friday

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotters will not be needed. Snowfall reports are always
appreciated.

Nearby

Winter Weather Advisories in Iowa, 2018Every winter weather advisory in 2018

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.